MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850110
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 9/15/2017.An investigation is currently under way; upon completion the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reports that air is being drawn into the syringe whilst obtaining samples.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 635759 indicates that there were zero defects found in 544 visual samples and zero defects found in 694 physical samples inspected from the lot.A review of the entire dhr did not identify any manufacturing or inspection anomalies.There were no samples returned with this complaint, but there were samples returned from a related complaint by the same customer.All samples were unopened upon receipt.The needles were evaluated for potentially related defects and no issues were observed.The syringe barrels returned with the similar complaint was not manufactured by medtronic.Those syringes were inspected for damage (cracks, holes and splits) and luer taper, but zero defects were identified.The reported condition could not be confirmed.The exact root cause could not be determined based on available information.A 6m root cause investigation was conducted and reviewed multiple potential contributing factors.The most likely root cause was potentially due to improper assembly by the user.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for luer taper, hub leakage and damage.The lot met all defined acceptance criteria and was released.The investigation did not identify a systemic issue with the product or process.The investigation identified a most probable root cause that was unrelated to the manufacture of the safety needle.Based on the information available, a corrective and preventive action (capa) is not necessary at this time.It¿s recommended the user consults the instructions for use for guidance when attaching the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key6870199
Report Number1017768-2017-05140
Device Sequence Number898666
Product Code FMI
UDI-Device Identifier20884521000510
UDI-Public20884521000510
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881850110
Device Catalogue Number8881850110
Device Lot Number635759
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer05/05/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date02/13/2018
Patient Sequence Number1